Hail, Burke
- When
- June 29, 4:55 AM CST
- Where
- Burke County, Battleview
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.583, -102.783
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 1:20 AM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 AM CDT SAT JUN 29 2002 FORECAST CONCERNS TODAY THE SAME AS THEY WERE 24 HOURS AGO...NAMELY HIGH TEMPERATURES TODAY AND CHANCES FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SHORT TERM MESOETA MODEL CONTINUES TO SERVE ME WELL. FOR TODAY...THE ONLY PLACE THICKNESSES/TEMPERATURES ALOFT ARE LOWER THAN YESTERDAY IS IN THE EXTREME NORTHWEST PART OF THE COUNTY WARNING AREA (CWA). ISOLATED THUNDERSTORMS SOUTHERN AREAS PUT DOWN SOME RAIN AND THAT COULD HOLD THE HEATING BACK A BIT. FOR THE MOST PART WILL FORECAST TODAYS HIGHS VERY CLOSE TO THOSE REACHED FRIDAY...WITH THE EXCEPTION OF THE EXTREME NORTHWEST. THAT MEANS RECORD HIGHS POSSIBLE AT BOTH BISMARCK AND JAMESTOWN. FOR WILLISTON...MINOT...AND DICKINSON THE RECORDS ARE A MINIMUM OF 5 DEGREES OVER WHAT WILL BE FORECAST FOR TODAYS HIGHS. ATTENTION THEN QUICKLY SHIFTS TO SEVERE WEATHER THREAT FOR THIS LATE AFTERNOON THROUGH EVENING. LIMITING FACTOR WILL BE CAP AT H700 MB LEVEL...RUNNING +15 TO +18 DEGREES C. TWO WAYS TODAY THAT THE CAP LIMITING FACTOR MAY BECOME A NON-FACTOR. THE FIRST...THAT THE SURFACE COULD ACTUALLY HEAT UP ENOUGH TO EVEN OVERCOME THE CAP. THE SECOND...THAT STORMS FORM IN MONTANA...MUCH WEAKER CAP...AND MOVE INTO THE STRONGER CAP AREA...BREAKING IT DOWN...AND LEADING TO CONTINUED REGENERATION OF DEEP MOIST CONVECTION. STORM PREDICTION CENTER (SPC) HAS NEARLY THE NORTHWEST HALF OF THE CWA IN A MODERATE RISK...WITH NEARLY ALL THE REST OF THE CWA IN A SLIGHT RISK. AT ANY RATE...SEVERE WEATHER PARAMETERS ARE IN PLACE SO THAT IF STORMS DO FORM THEY WILL QUICKLY BE CAPABLE OF GOING SEVERE. HAIL LESSER OF THE THREATS DUE TO SUCH A WARM COLUMN. LONGER TERM LOOKS MORE UNCERTAIN WITH RESPECT TO A CHANCE OF STORMS NEARLY EACH DAY IN THE COMING WEEK. WILL MAINTAIN CONTINUITY WITH GOING FORECAST AS THIS TIME OF YEAR THAT IS THE BEST WAY TO SERVE THE CUSTOMER. TOO MUCH FLIP FLOPPING IN ITSELF IS A DIS-SERVICE. .BIS...NONE. JP MARTIN
NDZ001-009-291020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 417 AM CDT SAT JUN 29 2002 A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED THIS MORNING ALONG THE MONTANA/NORTH DAKOTA BORDER...STRETCHING FROM JUST NORTH OF THE MISSOURI RIVER TO THE CANADIAN BORDER WITH THE STRONGEST STORM LOCATED 25 MILES NORTHWEST OF WILLISTON. THE STORMS ARE MOVING EAST AT 30 MPH. BRIEF PERIODS OF MODERATE RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. THOMSON
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 540 AM CDT SAT JUN 29 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE IN WESTERN AND CENTRAL NORTH DAKOTA TODAY... ISOLATED THUNDERSTORMS EARLY THIS MORNING IN THE EXTREME NORTHWEST PART OF THE STATE COULD PRODUCE WIND GUSTS TO NEARLY 70 MPH. THUNDERSTORMS ARE FORECAST TO REDEVELOP IN THE WEST LATE THIS AFTERNOON AND SPREAD INTO THE CENTRAL THIS EVENING. THESE STORMS COULD ALSO BE SEVERE WITH THE MAIN THREAT AGAIN HIGH WINDS. THERE IS A MODERATE RISK OF SEVERE WEATHER...FROM BOWMAN...THROUGH DICKINSON AND MINOT...TO BOTTINEAU...AND WEST OF THAT LINE. THERE IS A LESSER RISK EAST OF THAT LINE...THROUGH BISMARCK AND MANDAN...JAMESTOWN AND RUGBY. HIGH DEWPOINT AIR...AND INSTABILITY WITH STEEP LAPSE RATES...WERE ALREADY IN PLACE. A TRIGGER WILL COME IN THE FORM OF A COLD FRONT ADVANCING THROUGH EASTERN MONTANA LATER TODAY. THE LIMITING FACTOR COULD BE A CAP...WARM TEMPERATURES ALOFT...WHICH WOULD INHIBIT STORM INITIATION. THE CAP IS EXPECTED TO WEAKEN THIS EVENING AS COOLER AIR WORKS IN. THERE IS A BETTER THAN EVEN CHANCE THAT SEVERE WEATHER STORM SPOTTERS WILL BE NEEDED LATE IN THE DAY TODAY. JP MARTIN
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301938.